MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information recieved: the procedure was a left upper lobectomy.The device was used on the intercostal.The surgeon commented that it is unknown why the device got a damage.The patient¿s condition is stable.The broken piece was retrieved and will be returning.Additional information was requested, and the following was obtained: please confirm, were all parts retrieved from patient? yes.Will the piece (s) be returning with the device or has it been disposed of? yes.Pieces will be returning with the device.The event description states ¿it was found that the device had a huge damage when closing a surgical incision.It was opened and a broken piece was found inside the patient.¿ what is meant by ¿it was opened¿? was just the incision opened wider to remove the piece that fell into the patient? was the patient opened to remove the piece that fell into the patient? the incision was reopened to remove the piece that fell into the patient.No further information will be provided.Additional information was requested, and the following was obtained: what instrument(s) were advanced through the trocar throughout the surgical procedure? are pictures of the trocar available? was there any excessive torque on the instrument and trocar between the ribs? can it be confirmed that entire broken piece was retrieved from patient? when retrieving the piece, was the port site incision expanded, if so, by how much? was the patient¿s post-operative care altered in any way due to difficulty with the device? was there any additional cleaning or sterilization to the product prior to use? photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.
 
Event or Problem Description
It was reported that during a respiratory surgery, it was found that the device had a huge damage when closing a surgical incision.It was opened and a broken piece was found inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/23/2022 investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the tip of the sleeve broken.In addition a piece of plastic from the sleeve was returned inside a plastic bag.As part of our quality process, the manufacturing records of this lot were reviewed, and the manufacturing standards were met prior to the release of this lot.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Photo analysis: this is an analysis of tt012 submitted to ethicon endo surgery for evaluation.During the visual analysis, the following was observed: the tt012 device was observed with the tip of the sleeve broken and one piece of plastic from the sleeve.As part of the ethicon endo surgery quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 09/22/2022.Additional information was requested, and the following was received: what instrument(s) were advanced through the trocar throughout the surgical procedure? no further information is available.Was there any excessive torque on the instrument and trocar between the ribs? no further information is available.Can it be confirmed that entire broken piece was retrieved from patient? yes.When retrieving the piece, was the port site incision expanded, if so, by how much? reopen was done.Was the patient¿s post-operative care altered in any way due to difficulty with the device? no further information is available.Was there any additional cleaning or sterilization to the product prior to use? no further information is available.No further information will be provided.".

Common Device Name
ENDOPATH*THORACIC TROCAR SLEEV
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14565167
Report Number3005075853-2022-03517
Device Sequence Number14726439
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2022
Supplement Date Received by Manufacturer06/06/2022
08/24/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/23/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown